Alert archive / Michigan / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood watch at Jun 18, 2014, 2:42 AM EDT for 18 counties in Michigan. It took effect at Jun 18, 2014, 3:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2014, 2:42 AM EDT (06:42 UTC)
- In effect from
- Jun 18, 2014, 3:00 AM EDT
- Expired
- Jun 18, 2014, 10:02 PM EDT
- In force
- 19 hr
- Issued by
- NWS Grand Rapids, MI
- Flood severity
- None
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 15 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
676 WGUS63 KGRR 180642 FFAGRR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND RAPIDS MI 242 AM EDT WED JUN 18 2014 ...LOCALIZED FLASH FLOODING POSSIBLE THROUGH EARLY THURSDAY MORNING... .SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THURSDAY MORNING. HEAVY RAINFALL ALONG WITH LOCALIZED FLASH FLOODING ARE POSSIBLE BUT NOT CERTAIN AT THIS TIME. MIZ043>045-050>052-056>059-064>067-071>074-190045- /O.NEW.KGRR.FF.A.0002.140618T0700Z-140619T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OCEANA-NEWAYGO-MECOSTA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT- IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO- CALHOUN-JACKSON- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MUSKEGON...GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA... ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 242 AM EDT WED JUN 18 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN CENTRAL MICHIGAN...GRATIOT...MECOSTA AND MONTCALM. IN SOUTH CENTRAL MICHIGAN...CALHOUN...CLINTON...EATON...INGHAM...IONIA AND JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN...BARRY...KALAMAZOO... KENT...OTTAWA AND VAN BUREN. IN WEST CENTRAL MICHIGAN... MUSKEGON...NEWAYGO AND OCEANA. * THROUGH THURSDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS MAY PRODUCE 1 TO 3 INCHES OF RAIN OR MORE IN A MATTER OF HOURS * TOTAL RAINFALL OVER 3 INCHES POSSIBLE IN THE MOST PERSISTENT STORMS * POTENTIAL IMPACTS INCLUDE ROAD WASHOUTS AND ROAD CLOSURES DUE TO FLASH FLOODING * THERE IS SOME UNCERTAINTY REGARDING EXACT LOCATION AND AMOUNTS OF RAIN PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/FLOODS AND HTTP://GO.USA.GOV/5OG. && $$ HOVING
2 follow-up statements
422 WGUS63 KGRR 182117 FFAGRR FLOOD WATCH NATIONAL WEATHER SERVICE GRAND RAPIDS MI 517 PM EDT WED JUN 18 2014 ...LOCALIZED FLASH FLOODING POSSIBLE THROUGH TONIGHT... .PERIODIC THUNDERSTORMS OCCURRED FROM TUESDAY EVENING INTO THIS AFTERNOON. THE HEAVIEST RAINFALL FELL ALONG THE INTERSTATE 96 CORRIDOR FROM MUSKEGON TO THE LANSING AREA. RAINFALL TOTALS IN EXCESS OF AN INCH HAVE BEEN FAIRLY COMMON WITH 3 TO 4 INCH TOTALS REPORTED FROM MUSKEGON AND GRAND HAVEN EAST TOWARDS KENT CITY AND SPARTA. ADDITIONAL SHOWERS AND STORMS ARE POSSIBLE THIS EVENING LEADING TO THE POTENTIAL OF FLASH FLOODING. MIZ043>045-050>052-056>059-064>067-071>074-191200- /O.CON.KGRR.FF.A.0002.000000T0000Z-140619T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OCEANA-NEWAYGO-MECOSTA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT- IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO- CALHOUN-JACKSON- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MUSKEGON...GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA... ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 517 PM EDT WED JUN 18 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN CENTRAL MICHIGAN...GRATIOT... MECOSTA AND MONTCALM. IN SOUTH CENTRAL MICHIGAN...CALHOUN... CLINTON...EATON...INGHAM...IONIA AND JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN...BARRY...KALAMAZOO...KENT...OTTAWA AND VAN BUREN. IN WEST CENTRAL MICHIGAN...MUSKEGON...NEWAYGO AND OCEANA. * THROUGH THURSDAY MORNING. * ADDITIONAL SHOWERS AND STORMS ARE POSSIBLE FROM THIS EVENING INTO TONIGHT. * ADDITIONAL RAINFALL IN EXCESS OF AN INCH IS POSSIBLE WHERE STORMS TRAIN OVER THE SAME AREAS TONIGHT. THE HEAVIEST RAIN POTENTIAL WILL EXIST FROM THE INTERSTATE 96 CORRIDOR SOUTH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/FLOODS AND HTTP://GO.USA.GOV/5OG. && $$ DUKE
936 WGUS63 KGRR 190202 FFAGRR FLOOD WATCH NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1002 PM EDT WED JUN 18 2014 MIZ043>045-050>052-056>059-064>067-071>074-190315- /O.CAN.KGRR.FF.A.0002.000000T0000Z-140619T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OCEANA-NEWAYGO-MECOSTA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT- IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO- CALHOUN-JACKSON- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MUSKEGON...GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA... ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 1002 PM EDT WED JUN 18 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN HAS BEEN CANCELLED. HEAVY RAIN OCCURRED THIS MORNING INTO THIS AFTERNOON...BUT THE RISK OF ADDITIONAL HEAVY RAIN HAS ENDED. $$ JK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood watch went out at Jun 17, 11:59 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 17, 11:59 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1159 PM EDT TUE JUN 17 2014 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 330 PM EDT TUE JUN 17 2014 ACTIVE WEATHER...INCLUDING A COUPLE OF ROUNDS OF THUNDERSTORMS... WILL CONTINUE AS A SLOWLY MOVING FRONTAL BOUNDARY REMAINS ACROSS OUR REGION THROUGH WEDNESDAY EVENING. && .SHORT TERM...(THIS EVENING AND TONIGHT) ISSUED AT 330 PM EDT TUE JUN 17 2014 SOUTHWEST MICHIGAN REMAINS UNDER THE INFLUENCE OF SHORTWAVE RIDGING COURTESY OF THE LATENT HEATING WAKE FROM THE EARLIER CONVECTION. LATEST VISIBLE IMAGERY CLEARLY DEPICTS THE COMPOSITE OUTFLOW BOUNDARY DRAPED ACROSS EASTERN LOWER MICHIGAN THROUGH NORTHERN INDIANA AND BACK INTO EASTERN IOWA. THIS FEATURE WILL SERVE AS THE INITIATING MECHANISM FOR FRESH CONVECTION LATER TONIGHT. EXPECTATIONS ARE FOR THUNDERSTORMS TO DEVELOP ACROSS EASTERN IOWA AND SOUTHERN WISCONSIN DURING THE LATE EVENING HOURS AS THE NOCTURNAL LOW-LEVEL JET RESUMES AN INFLUENTIAL ROLE. THE CONVECTION WILL HAVE THE ELEVATED FRONTAL SURFACE LOOK TO IT. ANTICIPATION IS FOR THE STORMS TO TUMBLE SOUTHEAST ALONG THE ADVANCING SURFACE BOUNDARY AS IT APPROACHES THE AREA FROM THE SOUTHWEST AFTER MIDNIGHT. THE GREATEST CHANCES FOR SHOWERS AND STORMS WILL BE ALONG AND SOUTH OF A MUSKEGON TO JACKSON LINE DURING THE OVERNIGHT HOURS. THE SURFACE BOUNDARY ADVANCE WILL BE SLOWED AS CONVECTION BEGINS TO CONTRIBUTE DIABATIC COOLING TO THE COOL SIDE OF THE BOUNDARY. THEREFORE...SOME ECHO TRAINING IS CERTAINLY POSSIBLE ALONG WITH THE ACCOMPANIED LOCALIZED FLOODING POTENTIAL. THE CAVEAT ORGANIZATIONAL INTEGRITY OWING TO THE TIME OF DAY AND THE POINT IN THE EVOLUTIONARY SEQUENCE BY THE TIME IT ARRIVES OVER SOUTHWEST MICHIGAN. OTHERWISE...ANOTHER MILD NIGHT WILL BE IN STORE AS THE LONGWAVE UPPER RIDGE REMAINS IN PLACE AND SURFACE DEWPOINTS LINGER IN THE MIDDLE 60S. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 330 PM EDT TUE JUN 17 2014 BLOCKING PATTERN WITH PERSISTENT UPPER LOWS OVER BOTH THE EAST AND WEST COAST ALONG WITH RIDGE OVER THE SE CONUS WILL LEAD TO WEAK FLOW THROUGH MID WEEK AS RIDGE STARTS BUILDING INTO THE REGION. CONVECTIVE CHANCES WILL CONTINUE FOR THE NEXT COUPLE DAYS AS A STALLED COLD FRONT OVER SOUTHERN MI GETS PUSHED SLOWLY SOUTHWARD BY CANADIAN HIGH PRESSURE BUILDING INTO THE REGION. THE FRONT SHOULD MOVE INTO THE OHIO VALLEY BY THURSDAY. UNTIL THEN...UPPER LOW OVER THE WEST COAST WILL EJECT SEVERAL SHORTWAVES THROUGH THE PLAINS AND THEN SOUTHERN MI TRACKING ALONG THE FRONTAL BOUNDARY. INSTABILITY AND MOISTURE WILL BE GUIDED UP INTO THE FRONT FROM THE ASSOCIATED SFC LOW OVER THE CENTRAL PLAINS. DECENT MOISTURE WILL POOL ALONG THE FRONT AS THE LOW TAPS INTO THE WESTERN GOM. PWATS WEDNESDAY LOOK TO REACH INTO 1.5-1.75 INCH RANGE. THOUGH THE FRONTAL FORCING IS FAIRLY WEAK WITH NO PERSISTENT FGEN BAND OR ISENTROPIC ASCENT REGION NOTED IN THE MODELS...THE SHORTWAVES WILL FEED OFF THE GOOD INSTABILITY ALONG THE FRONT AND A 40 KNOT 850MB JET TO OUR WEST WHICH WILL LIKELY SEND SEVERAL LINES OF STORMS INTO/NEAR SOUTHERN MI THROUGH THURSDAY. WITH TODAY BEING A GOOD JUDGE OF THE CHARACTER OF THE CONVECTION...WE SHOULD EXPECT SEVERAL MORE ROUNDS OF SHOWERS AND THUNDERSTORMS BEFORE THE FRONT EXITS THE REGION. TIMING THE INDIVIDUAL MCV/S WILL BE PRETTY TOUGH BUT CURRENT HIRES MODELS SUGGEST WE WILL SEE THE FIRST LINE OF STORMS EARLY WEDNESDAY WITH A LULL THROUGH MIDDAY BEFORE A SECOND LATE AFTERNOON/EARLY EVENING WAVE ENTERS. IF THE FIRST WAVE EXITS EARLY ENOUGH...WE SHOULD BE ABLE TO DESTABILIZE BY LATE AFTERNOON WITH TEMPERATURES AGAIN BUILDING INTO THE LOW/MID 80S YIELDING GOOD LL LAPSE RATES TO PAIR WITH THE EML. IF THIS CAN PAN OUT...MODELS ARE ADVERTISING BETWEEN 2000-3000 K/KG OF SB CAPE. MID LEVEL RIDGE BUILDING INTO THE REGION WHICH WILL DECREASE FLOW ALOFT AND POSSIBLE INCREASE THE STRENGTH OF THE CAPE WHICH WOULD LIMIT THE SEVERE THREAT SOMEWHAT...BUT THERE ARE ENOUGH SIGNS TO WARRANT THE MENTION OF ISOLATED SEVERE STORMS BEING POSSIBLE WEDNESDAY. ONLY WENT WITH HIGH CHANCE POPS FOR THE SHORTWAVES AS LOCATION AND COVERAGE ARE STILL VERY MUCH IN QUESTION. WILL KEY ON UPSTREAM TENDENCIES AND FUTURE HIRES MODELS FOR REFINEMENTS. THE FRONT WILL CONTINUE SOUTHWARD EARLY THURSDAY WHILE THE SFC LOW TRACK NE THROUGH THE UPPER MS VALLEY. THIS WILL REALIGN THE FRONT NW TO SE THROUGH WESTERN LOWER MI WITH HIGH PRESSURE STILL HOLDING OVER EASTERN LOWER. THE FRONT WILL SLOWLY WORK INTO SE MI REINTRODUCING THE CHANCE OF SHOWERS AND THUNDERSTORMS. NOT EXPECTING THESE STORMS TO BE SEVERE AS THE RIDGE WILL KEEP THE INSTABILITY AXIS WEST OF LAKE MI. THE EXTENDED FORECAST REMAINS AN ACTIVE ONE WITH PERIODS OF RAIN/THUNDERSTORMS POSSIBLE INTO THE WEEKEND. A BOUNDARY ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER THE NORTHERN CONUS WILL START TO SLOWLY SHIFT AS THE LOW MEANDERS TO THE SOUTHEAST. MODELS HAVE BEEN INCONSISTENT WITH TIMING OF THE LOW...ALTHOUGH AS OF NOW IT LOOKS LIKE THE LOW WILL FINALLY GRADUALLY MOVE AWAY FROM THE AREA ON SUNDAY. PRECIPITATION CHANCES WILL FINALLY WANE AS HIGH PRESSURE STARTS TO BUILD IN FROM THE NORTH SUNDAY NIGHT. TEMPERATURES THROUGH THE EXTENDED WILL RANGE IN THE 70S FOR HIGHS AND LOWS AROUND 60 FOR THE MAJORITY OF THE CWA WITH LAKESHORE COMMUNITIES A FEW DEGREES COOLER. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1159 PM EDT TUE JUN 17 2014 LOW CONFIDENCE FORECAST TONIGHT WITH THUNDERSTORMS BEING THE PROBLEMATIC PART OF THE FORECAST. SPECIFICALLY TIMING AND AREAL EXTENT OF THE STORMS ARE THE MAIN ISSUES. THUNDERSTORMS HAVE INITIATED ALREADY ACROSS SOUTHWEST LOWER MICHIGAN A BIT AHEAD OF THE TIMING THAT WAS THOUGHT WITH THE 00Z SET OF TAFS. AT THIS POINT EXPECTING STORMS TO GRADUALLY FILL IN OVER THE NEXT 2 TO 4 HOURS AND EVENTUALLY AFFECT ALL OF THE TAF SITES. BROUGHT IN MVFR CONDITIONS TO EACH TAF SITE OVERNIGHT...ALTHOUGH THERE IS THE THREAT FOR LOWER CONDITIONS WHERE STORMS PERSIST NEAR ANY TAF SITE. STORMS WILL CONTAIN VERY HEAVY RAINS...LOCALLY STRONG WINDS IN EXCESS OF 30 KNOTS AND FREQUENT LIGHTNING. EXPECT CONDITIONS TO TREND BACK TO VFR THROUGH THE COURSE OF WEDNESDAY MORNING BETWEEN 12Z AND 18Z. THE THREAT OF ADDITIONAL STORMS EXISTS FOR WEDNESDAY AFTERNOON AND EVENING. HAVE NOT INCLUDED THIS IN THE FORECAST YET WITH LOW CONFIDENCE ON OCCURRENCE AND EXTENT. && .MARINE... ISSUED AT 330 PM EDT TUE JUN 17 2014 WEST WINDS ARE SETTLING DOWN AFTER THE EARLIER EPISODE OF GUSTINESS BEHIND THIS MORNING/S THUNDERSTORM COMPLEX. WAVES ARE ALSO SETTLING BACK TO BENIGN VALUES. ADDITIONAL THUNDERSTORMS ARE EXPECTED TONIGHT AND POSSIBLE AGAIN ON WEDNESDAY...WHERE LOCALLY HIGHER WIND AND WAVES WILL OCCUR. OTHERWISE...THE OVERALL WIND AND WAVE SCENARIO WILL BE RATHER QUIET. && .HYDROLOGY... ISSUED AT 1143 AM EDT TUE JUN 17 2014 RIVERS ARE RUNNING WELL WITHIN THEIR BANKS AND NEAR NORMAL LEVELS FOR THIS TIME OF YEAR. ONE TO OVER TWO INCHES OF RAINFALL IS POSSIBLE ACROSS THE AREA THROUGH THIS WEEK FROM SHOWERS AND THUNDERSTORMS. SLOW RIVER LEVEL RISES ARE ALSO POSSIBLE BY THE WEEKEND... THOUGH NO RIVER FLOODING IS EXPECTED. MINOR AREAL FLOODING IS ALSO A POSSIBILITY DUE TO THE HEAVY RAIN IN THE THUNDERSTORMS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...MANN SHORT TERM...MANN LONG TERM...DK/SS AVIATION...DUKE HYDROLOGY...63 MARINE...MANN
Hazardous weather outlook, Jun 17, 4:56 PM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 456 PM EDT TUE JUN 17 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-182100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 456 PM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO MOVE THROUGH LOWER MICHIGAN TONIGHT. LOCALIZED FLOODING WILL BE POSSIBLE ESPECIALLY IN LOCATIONS THAT SEE MULTIPLE ROUNDS OF STORMS OVERNIGHT. DAMAGING WINDS AND LARGE HAIL MAY ALSO OCCUR WITH STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. LMZ844>849-182100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 456 PM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT DANGEROUS LIGHTNING...GUSTY WINDS AND AREAS OF FOG WILL POSE A THREAT TO THOSE ON LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 17, 11:48 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1148 PM EDT TUE JUN 17 2014
MIZ071-180445-
VAN BUREN-
1148 PM EDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARTFORD...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BANGOR... DECATUR... PAW PAW...
BREEDSVILLE... LAWRENCE... HAMILTON TWP...
GRAND JUNCTION... BLOOMINGDALE... GLENDALE...
LAWTON... PORTER TWP... GOBLES...
KENDALL... MATTAWAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4224 8623 4224 8637 4233 8631 4241 8629
4242 8627 4242 8577 4207 8576 4207 8622
TIME...MOT...LOC 0347Z 259DEG 23KT 4219 8616
HOVINGSpecial weather statement, Jun 18, 1:59 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
159 AM EDT WED JUN 18 2014
MIZ056-180700-
OTTAWA-
159 AM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PORT SHELDON...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COOPERSVILLE... HUDSONVILLE... OLIVE CENTER...
EASTMANVILLE... ALLENDALE... BAUER...
JAMESTOWN... LAMONT... JENISON...
MARNE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4314 8579 4281 8578 4282 8622 4292 8622
4303 8624
TIME...MOT...LOC 0558Z 260DEG 21KT 4294 8621
DUKESpecial weather statement, Jun 18, 2:13 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
213 AM EDT WED JUN 18 2014
MIZ043-050-180715-
MUSKEGON-OCEANA-
213 AM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STONY LAKE...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SHELBY... SILVER LAKE STATE PARK...
MEARS... NEW ERA... ROTHBURY...
HART... FERRY... ELBRIDGE...
CRYSTAL VALLEY... WALKERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DO NOT
DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4382 8632 4382 8604 4345 8604 4343 8646
4352 8649 4360 8654 4365 8655
TIME...MOT...LOC 0612Z 251DEG 24KT 4352 8652
DUKEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:48 PM EDT | Special Weather Statement | GRR | Van Buren | 57 min |
| Jun 18, 1:18 AM EDT | Special Marine Warning | GRR | 117 min | |
| Jun 18, 1:59 AM EDT | Special Weather Statement | GRR | Ottawa | 61 min |
| Jun 18, 2:13 AM EDT | Special Weather Statement | GRR | Oceana | 62 min |
| Jun 18, 2:20 AM EDT | Severe Thunderstorm Warning | GRR | Oceana | 55 min |
| Jun 18, 3:25 AM EDT | Special Marine Warning | GRR | 110 min | |
| Jun 18, 4:22 AM EDT | Special Weather Statement | GRR | Ionia, Kent, Ottawa | 53 min |
| Jun 18, 5:13 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 18, 5:36 AM EDT | Areal Flood Advisory | GRR | Ionia, Kent, Muskegon, Ottawa | 6 hr |
| Jun 18, 5:53 AM EDT | Special Weather Statement | GRR | Kent | 67 min |
| Jun 18, 5:57 AM EDT | Special Weather Statement | GRR | Eaton, Ingham | 63 min |
| Jun 18, 6:27 AM EDT | Special Weather Statement | GRR | Gratiot, Montcalm | 63 min |
| Jun 18, 7:15 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 18, 7:33 AM EDT | Flash Flood Warning | GRR | Muskegon, Ottawa | 6 hr |
| Jun 18, 9:00 AM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 45 min |
| Jun 18, 10:56 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 18, 12:01 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Ionia, Kent, Montcalm, Muskegon and 2 more | 3 hr |
| Jun 18, 12:34 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 26 min |
| Jun 18, 1:06 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 84 min |
| Jun 18, 1:22 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 38 min |
| Jun 18, 1:36 PM EDT | Severe Thunderstorm Warning | GRR | Ionia | 54 min |
| Jun 18, 2:06 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 39 min |
Nearby
Flash Flood Watches in Michigan, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.